Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 358, NWS Jackson, MS

July 31, 2016Madison Parish, Tensas Parish, Louisiana; Claiborne County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2016, 4:19 PM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Warren County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2016, 4:19 PM CDT (21:19 UTC)
Expired
Jul 31, 2016, 5:00 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 4:27 PM CDTTSTM WND DMG1 W Le Tourneau, MSTREE DOWN NEAR THE INTERSECTION OF HWY 61 AND LETOURNEAU ROAD.
Jul 31, 4:45 PM CDTTSTM WND DMG1 N Vicksburg, MSTREE DOWN ALONG HWY 3 NEAR INTERNATIONAL PAPER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WUUS54 KJAN 312119
SVRJAN
LAC065-107-MSC021-149-312200-
/O.NEW.KJAN.SV.W.0358.160731T2119Z-160731T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LE
  TOURNEAU... OR 8 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LE TOURNEAU AROUND 425 PM CDT. 
  VICKSBURG AND YOKENA AROUND 430 PM CDT. 
  ROCKY SPRINGS AROUND 500 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOUND
AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3212 9120 3240 9110 3236 9071 3204 9081
TIME...MOT...LOC 2119Z 285DEG 15KT 3224 9096 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
2 follow-up statements
363 
WWUS54 KJAN 312143
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT SUN JUL 31 2016

LAC107-MSC021-312153-
/O.CAN.KJAN.SV.W.0358.000000T0000Z-160731T2200Z/
TENSAS LA-CLAIBORNE MS-
443 PM CDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND NORTHEASTERN CLAIBORNE COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3220 9116 3221 9112 3224 9112 3225 9115
      3240 9110 3237 9081 3208 9093 3209 9094
      3208 9095 3208 9096 3210 9096 3210 9100
      3213 9107 3212 9112 3214 9117
TIME...MOT...LOC 2143Z 287DEG 12KT 3223 9093 

$$

LAC065-MSC149-312200-
/O.CON.KJAN.SV.W.0358.000000T0000Z-160731T2200Z/
MADISON LA-WARREN MS-
443 PM CDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA AND
SOUTHWESTERN WARREN COUNTIES...

AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LE
TOURNEAU...OR 7 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA AND
SOUTHWESTERN WARREN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS:
MOUND AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3220 9116 3221 9112 3224 9112 3225 9115
      3240 9110 3237 9081 3208 9093 3209 9094
      3208 9095 3208 9096 3210 9096 3210 9100
      3213 9107 3212 9112 3214 9117
TIME...MOT...LOC 2143Z 287DEG 12KT 3223 9093 

HAIL...<.75IN
WIND...60MPH
 
$$

DC
414 
WWUS54 KJAN 312154
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN JUL 31 2016

LAC065-MSC149-312203-
/O.EXP.KJAN.SV.W.0358.000000T0000Z-160731T2200Z/
MADISON LA-WARREN MS-
454 PM CDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN COUNTIES WILL EXPIRE
AT 500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3220 9116 3221 9112 3224 9112 3225 9115
      3240 9110 3237 9081 3208 9093 3209 9094
      3208 9095 3208 9096 3210 9096 3210 9100
      3213 9107 3212 9112 3214 9117
TIME...MOT...LOC 2152Z 285DEG 15KT 3223 9093 

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:25 AM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jul 31, 10:25 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion...Update
National Weather Service Jackson MS
1025 AM CDT SUN JUL 31 2016

.UPDATE...The thunderstorm cluster (MCS) that moved into western
portions of the region late yesterday evening (and then dissipated
over the heart of our forecast area late last night) will continue
to have a residual impact on our weather today. The MCV (remnant
circulation) association with this cluster appears to now be moving
east into Alabama, and subsidence in the wake of the feature will
probably help stabilize many eastern portions of MS well into the
afternoon. Elsewhere, a loose conglomeration of convection has been
festering around the northwestern periphery of the region and there
may be just enough instability and shear to evolve this into a
thunderstorm cluster dropping south through central and western
zones through the afternoon. However, confidence in that evolution
is not high because influence of northern stream (and associated
shear ingredient) is decreasing and should continue to do so
gradually over the next 24 hours. But, regardless of that potential
northern development, expect a residual boundary stretching
latitudinally across southern zones to trigger 40 to 50 percent
coverage of showers and storms there as we go into the afternoon.
Right now we are thinking much less evening convection around today
than was the case yesterday, once again owing to less influence from
mentioned trough. Of course we will be monitoring closely for any
changes in this somewhat chaotic convective environment.

Fortunately, assessment of wet microburst potential off of area
morning soundings reveals no enhanced risk for severe activity
although there will certainly be enough instability to make it hard
to rule out a stray strong to locally severe storm. /BB/

&&

.AVIATION...All TAF sites are VFR this morning and this will
continue into the afternoon hours. Scattered SHRA/TSRA will develop
after 18-19Z, and this will bring brief lowering of flight
conditions to MVFR/IFR to affected sites. The thunderstorms will
dissipate by 01-02z this evening. Patchy MVFR/IFR conditions will be
possible once again early on Monday./15/

&&

.PREV DISCUSSION... /issued 333 AM CDT SUN JUL 31 2016/

SHORT TERM...Today through Monday night...Local radars are
indicating the MCS, that moved into the area during the late evening,
has just about devolved into a remnant MCV over central portions of
MS this morning. Those that saw the rain have cooled into the lower
70s, while elsewhere mid to upper 70s were common.

The mid/upper level ridge that has been persistent over the southern
CONUS will begin building over the northern Gulf of Mexico this
morning and drifting to the northwest tonight into Monday morning.
Despite the proximity of the ridge and feeble lapse rates, scattered
showers and thunderstorms still look like a good bet this afternoon
as the airmass remains very moist (PWs ~ 2 inches). Northern areas
should have the best chances for convection this afternoon as those
areas remain exposed to the westerlies and have slightly better lapse
rates that far away from the ridge.

By Monday, the high center will have settled over the ArkLaTex
region putting the CWA on the eastern periphery and into more of a
mid level northerly flow regime. PWs remain around 2 inches and with
weak shortwaves embedded in the flow, expect scattered afternoon
convection to once again dot the landscape.

With the moist airmass and warming daytime temperatures, heat
indices in the lower 100s should be common today and near 105 by
Monday. The one respite that we will have both today and Monday will
be the afternoon convection. This may keep the high heat indices
rather brief./26/

LONG TERM...Tuesday through Saturday...The presence of ridging
aloft will subtly increase across the region throughout the course
of the long term period.  At the surface, high pressure will remain
wedged into the forecast area front the east.  This will result in
weak southerly flow and a continued humid airmass over the CWA.

Each afternoon, highs will warm into the middle 90s.  This, combined
with dew points in the low and middle 70s, will yield afternoon heat
indices in the 100-107 range through a good portion of the period.
This looks to especially be the case across the Delta, where the
issuance of a Heat Advisory could be needed before all is said and
done.  Lows each night will fall into the middle 70s.

Isolated to scattered showers and thunderstorms will be possible
each afternoon.  This convection will quickly dissipate around
sunset each evening as daytime heating gradually wanes. /19/

AVIATION...MVFR visibilities in fog will give way to VFR conditions
by 31/14Z. Scattered SHRA/TSRA developing after 31/18Z will mostly
affect the vicinity of most TAF locations. However, those TAF sites
that are impacted by TSRA will see brief lowerings of flight
conditions to IFR. The convective potential will remain until
01/02Z./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       93  74  93  75 /  33  24  43  24
Meridian      96  75  96  75 /  31  27  51  35
Vicksburg     94  75  94  76 /  35  19  34  23
Hattiesburg   93  75  93  75 /  48  23  42  24
Natchez       93  74  93  74 /  48  16  41  28
Greenville    93  75  94  75 /  29  21  26  16
Greenwood     92  74  93  74 /  32  21  34  17

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

BB/15/26/19
Hazardous weather outlook, Jul 31, 2:16 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SUN JUL 31 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
216 PM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...MONDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR THE
ENTIRE OUTLOOK AREA ON MONDAY, FROM LATE MORNING INTO THE
AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE HEAT WILL CONTINUE THROUGH AT LEAST MIDWEEK, AND HEAT
ADVISORIES MAY EVENTUALLY BE NECESSARY FOR PORTIONS OF THE
OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

15

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 31, 1:37 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SUN JUL 31 2016

MSZ054-311900-
COPIAH MS-
137 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH COUNTY UNTIL
200 PM CDT...

AT 136 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BARLOW...OR 11 MILES WEST OF HAZLEHURST...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GLANCY AROUND 200 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3180 9073 3195 9063 3190 9045 3170 9056
TIME...MOT...LOC 1836Z 292DEG 10KT 3183 9059

DC
Special weather statement, Jul 31, 2:51 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN JUL 31 2016

MSZ072-073-312030-
MARION MS-LAMAR MS-
251 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAMAR AND SOUTHERN
MARION COUNTIES UNTIL 330 PM CDT...

AT 250 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PINEBUR...OR 7 MILES NORTHEAST OF SANDY HOOK...MOVING SOUTHEAST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEBUR AROUND 255 PM CDT.
  SANDY HOOK AROUND 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3102 8984 3107 8984 3108 8987 3126 8998
      3134 8965 3100 8958 3100 8983
TIME...MOT...LOC 1950Z 326DEG 9KT 3113 8973

DC
Special weather statement, Jul 31, 3:04 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT SUN JUL 31 2016

MSZ048-312045-
HINDS MS-
304 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 345
PM CDT...

AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CLINTON...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JACKSON AROUND 335 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3237 9050 3243 9033 3227 9020 3217 9041
TIME...MOT...LOC 2004Z 326DEG 8KT 3230 9036

DC
Special weather statement, Jul 31, 3:21 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SUN JUL 31 2016

MSZ055-056-065-312100-
SIMPSON MS-SMITH MS-COVINGTON MS-
321 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COVINGTON...
SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES UNTIL 400 PM
CDT...

AT 320 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOUNT OLIVE...OR NEAR MAGEE...MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOUNT OLIVE AROUND 350 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3177 8976 3178 8978 3192 8978 3192 8952
      3173 8952 3173 8976
TIME...MOT...LOC 2020Z 000DEG 7KT 3182 8965

DC
Local storm report, Jul 31, 4:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     4 WSW MADISON           32.43N 90.17W
07/31/2016                   MADISON            MS   PUBLIC

            TREE DOWN ACROSS OLD AGENCY ROAD.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:30 PM CDTSpecial Weather StatementJANTensas45 min
Jul 31, 5:28 PM CDTFlash Flood WarningJANFranklin, Madison3 hr
Jul 30, 8:37 PM CDTSpecial Weather StatementJANBolivar23 min
Jul 30, 8:48 PM CDTSpecial Weather StatementJANBolivar27 min
Jul 30, 8:57 PM CDTSpecial Weather StatementJANSunflower33 min
Jul 30, 9:17 PM CDTSpecial Weather StatementJANLeflore, Sunflower28 min
Jul 30, 11:12 PM CDTSpecial Weather StatementJANHinds, Rankin48 min
Jul 31, 1:37 PM CDTSpecial Weather StatementJANCopiah23 min
Jul 31, 2:51 PM CDTSpecial Weather StatementJANMarion39 min
Jul 31, 3:04 PM CDTSpecial Weather StatementJANHinds41 min
Jul 31, 3:21 PM CDTSpecial Weather StatementJANCovington39 min
Jul 31, 4:06 PM CDTSevere Thunderstorm WarningJANSimpson, Smith40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.